Hail, Hartford
- When
- July 26, 3:30 PM EST
- Where
- Hartford County, Avon
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 41.800, -72.830
A strong cold front moved across Southern New England, providing enough lift for showers and thunderstorms to develop. A large area of instability ahead of the front was enough for these storms to become severe, producing large hail and damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOX wrote it up.
A strong cold front moved across Southern New England, providing enough lift for showers and thunderstorms to develop. A large area of instability ahead of the front was enough for these storms to become severe, producing large hail and damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jul 26, 2:59 PM EST, 31 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
359 PM EDT TUE JUL 26 2011
.SYNOPSIS...
STRONG TO SEVERE THUNDERSTORMS WILL IMPACT SOUTHERN NEW ENGLAND
INTO THIS EVENING ALONG AND AHEAD OF A COLD FRONT. DAMAGING WINDS
AND LARGE HAIL WILL BE POSSIBLE WITH THESE STORMS. HIGH PRESSURE
WILL BRING MAINLY DRY AND SEASONABLE WEATHER THROUGH THURSDAY. A
WARM FRONT THURSDAY NIGHT WILL BE FOLLOWED BY ANOTHER COLD FRONT
PASSAGE LATE FRIDAY OR EARLY SATURDAY. HEAT AND HUMIDITY LOOKS TO
RETURN LATE THIS WEEK...BUT NOT TO THE LEVELS WE SAW LAST WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
STRONG TO SEVERE STORMS ARE BECOMING BETTER ORGANIZED ALONG A LINE
ORIENTED FROM VT/E NY SWWD INTO NE PA. RUC MESOANALYSIS OUT OF SPC
HIGHLIGHTS A TONGUE OF HIGHER THETAE /MORE MOIST/ AIR ADVECTING
WITH THE SW FLOW THRU THE LLVLS ALONG AND AHEAD OF THE LINE...
COUPLED WITH EFFECTIVE/BULK SHEAR IN EXCESS OF 50 KTS AND SFC
BASED CAPE OF 1-2K J/KG. RIGHT ENTRANCE RGN OF THE E H3 JET MAX
AND ASSOC UPR LVL DIVERGENCE COLLOCATED WITH THE SFC CONVECTIVE
LINE. STILL LOOKING AT PRIMARILY A DAMAGING WIND EVENT WITH THE
POSSIBILITY FOR LARGE HAIL.
STORMS WILL IMPACT THE FCST RGN IN W MA AND SW NH INITIALLY...
TRANSLATING THRU THE RGN TO ABOUT 01-02Z WHEN STORMS SHOULD BE
EXITING ACROSS THE E WATERS AWAY FROM THE CAPE/ISLANDS. ENERGY
SHOULD MOVE IN CONCERT WITH THE STRONG H5 CLOSED LOW AND ATTENDANT
SHRTWV VORT MAX AS SEEN PER WV IMAGERY. FORCED ASCENT...WITH
AFOREMENTIONED SHEAR AND CAPE PARAMETERS...AND FRONTOGENETICAL
FORCING SHOULD KEEP THIS LINE FAIRLY ALIVE THRU MUCH OF THE FCST
RGN TOWARDS DUSK. STORMS SHOULD BE STRONG TO SEVERE THRU THE
INTERIOR...BUT FEEL CONVECTIVE CHCS WILL DIMINISH AS THE LINE
INCHES CLOSER TO SHORE AND BEGINS TO INGEST MORE MARITIME BOUNDARY
LAYER AIR...THUS THE WATCH HAS BEEN ISSUED ACCORDINGLY.
COLD FRONT AND ASSOC ENERGY SHOULD BE WELL OFFSHORE INTO THE EVNG
HRS AND LIKELY AFTER MIDNIGHT. WINDS SHOULD BE SHIFTED OUT OF THE
W/NW IN WAKE OF THE FRONT AND CANT RULE OUT A POTENTIAL GUST IN
WAKE. COOLER AIR INVADING INTO THE RGN SHOULD ALLOW MINS TO FALL
INTO THE UPR 50S AND LOW 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
HIGH PRES WILL SETTLE INTO THE RGN. MAY SEE SOME LOW CLOUDS AND
PATCHY FOG FOR THE FIRST FEW HRS OF THE DAY...ESPECIALLY ACROSS SE
MA AND S RI...PERHAPS AS WELL WITHIN VALLEY RGNS...CLEARING
THEREAFTER. EXPECT W/NW WINDS WITH POTENTIAL GUSTS UP TO 15 TO 20
MPH. WILL SEE DIURNAL CU THRU THE DAY 4-5 KFT. HIGH TEMPS IN THE
LOW 80S...WITH UPR 70S FOR THE HIGHER TERRAIN AND ALONG AND NEAR
THE SHORELINE. FEEL THE STRONG NW WINDS MAY PREVENT THE
DEVELOPMENT OF SEA-BREEZES.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
IN THE BIG PICTURE...OUR REGION REMAINS ON THE NE PERIPHERY OF A
LARGE SUBTROPICAL RIDGE. THIS WILL KEEP US VULNERABLE TO SHORTWAVE
ENERGY PASSING THROUGH THE TOP OF THIS RIDGE. THUS...ANTICIPATE
OVER THE NEXT WEEK OR SO TO BE IN AND OUT OF THE HIGHER HEAT AND
HUMIDITY WITH A CHANCE OF PASSING CONVECTION EVERY SEVERAL DAYS.
BOTH NAM AND GFS ARE TRYING TO PRODUCE SOME RAINFALL THURSDAY
AFTERNOON ON THE BACKSIDE OF A HIGH PRESSURE MOVING OFFSHORE.
THINKING THIS IS TOO AGGRESSIVE GIVEN THE MODEL BIAS TO MOVE THESE
HIGHS OFFSHORE A TOO QUICKLY. PLANNING ON KEEPING THE FORECAST DRY
THROUGH THURSDAY FOR NOW.
A SIMILAR SITUATION FOR THURSDAY NIGHT. BOTH GFS AND NAM SHOW A
SPIKE IN VARIOUS CONVECTIVE INDICES AHEAD OF A WARM FRONT THURSDAY
NIGHT. HOWEVER...THESE INDICES ARE ONLY MARGINALLY SUPPORTIVE OF
CONVECTION. PREFER TO KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW
GIVEN THE TIME OF THE FRONTAL PASSAGE AND MARGINAL INSTABILITY.
FOR FRIDAY...A SHORTWAVE TROUGH AND A PAIR OF FRONTS APPROACH. NOT
MUCH CONFIDENCE IN THE TIMING GIVEN THE DIFFERENCES BETWEEN THE GFS
AND ECMWF OPERATIONAL. THE ECMWF CONTINUES TO BE ABOUT 6 TO 12
HOURS SLOWER WITH BOTH THE WFROPA AND CFROPA. THERE LOOKS TO BE
SUFFICIENT INSTABILITY AND LOW-LEVEL MOISTURE CONVERGENCE TO KEEP
CHANCE POPS AT THIS TIME FOR FRI AFTERNOON/EARLY EVENING. TOO
EARLY TO HAVE MUCH CONFIDENCE IN HOW STRONG THE CONVECTION WILL
BE. GFS DEPICTS MID LEVEL JETS TO OUR NORTH AND SOUTH BUT SUSPECT
THAT KIND OF DETAIL WILL CHANGE AS WE GET CLOSER. ON A BROADER
SYNOPTIC SCALE...THINK THERE MAY BE ENOUGH VERTICAL WIND SHEAR TO
SUPPORT STRONG TSTMS...IF THE GFS TIMING IS REASONABLY CLOSE.
FRIDAY NIGHT...MAY HAVE LEFTOVER CONVECTION DURING THE EVENING...
ESPECIALLY SE ZONES...THEN GRADUAL CLEARING AND GRADUAL LOWERING
OF DEWPOINTS NW TO SE. IF THE SLOWER ECMWF TURNS OUT TO BE
CORRECT...THEN THESE CHANGES COULD BE DELAYED UNTIL SAT.
SATURDAY AND SUNDAY LOOK DRY AND SEASONABLE TO A LITTLE ABOVE
NORMAL TEMPS.
MONDAY AND TUESDAY...WENT WITH A DRY FORECAST FOR NOW. THE HIGHEST
RISK FOR ANY SHOWERS LOOKS TO BE TUESDAY AS ANOTHER FRONT
APPROACHES FROM THE NORTHWEST.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
REST OF TODAY...
MEDIUM CONFIDENCE VFR/MVFR. MVFR CIGS TO LINGER FOR AN HR OR TWO
ACROSS THE CAPE/ISLANDS. OTHERWISE FOCUS PERTAINS TO TSRA CHCS.
HAVE GONE WITH VCTS AND CB GROUP...ALONG WITH TEMPO TSRA...TO
ACCOUNT FOR THE TIMING OF THE CONVECTIVE LINE. CANT RULE OUT
POTENTIAL IFR CIGS/VSBYS WITH THESE STORMS...ALONG WITH VRB WINDS
SUSTAINED AT 20 KTS POTENTIALLY GUSTING IN EXCESS OF 30 KTS...BUT
WILL AMEND AS THE LINE BECOMES BETTER ORGANIZED AND APPROACHES THE
TERMINALS. FEEL TSRA CHCS WILL BE LESSER FOR THE SE TERMINALS OUT
ON THE CAPE/ISLANDS...WENT TEMPO SHRA AND MVFR VSBYS. SLY FLOW TO
PREVAIL.
TONIGHT...
MEDIUM CONFIDENCE VFR/MVFR. SHRA/TSRA TONIGHT ACROSS THE E
TERMINALS FOR THE FIRST FEW HRS. OTHERWISE WINDS REVERTING OUT OF
THE W/NW WITH THE COLD FRONTAL PASSAGE. ANTICIPATE CLEARING AFTER
MIDNIGHT THRU MUCH OF THE INTERIOR...WITH SOME VSBY IMPACTS DUE TO
PATCHY FOG PSBL.
WEDNESDAY...
HIGH CONFIDENCE VFR. HIGH PRES IN CONTROL. MAY SEE SOME LINGERING
MVFR CIGS/VSBYS FOR THE SE TERMINALS DURING THE FIRST FEW HRS OF
THE MORNING. SCT 4-5KFT DIURNAL CU ACROSS THE INTERIOR DURING THE
DAY. GUSTS PSBL AROUND 20KTS DURING THE AFTN PD OUT OF THE W/NW.
KBOS TERMINAL...
MEDIUM CONFIDENCE. MVFR CIGS BECOMING SCT...WITH SEE VCTS
BEGINNING 22Z. BEST CHC FOR TSRA LOOKS TO BE AROUND 22-24Z. DUE TO
THE PROXIMITY OF THE ADJACENT MARITIMES...NOT INCREDIBLY
CONFIDENCE STORMS WILL BE STRONG/SEVERE. WILL MONITOR INTO THE 21Z
UPDATE. THEREAFTER THE SLY FLOW SHOULD REVERT OUT OF THE W/NW AND
CONDITIONS TO IMPROVE TO VFR. SOME SCT 4-5KFT DIURNAL CU PSBL WITH
GUSTS OF AROUND 20 KTS WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WEDNESDAY NIGHT-THURSDAY...MEDIUM TO HIGH CONFIDENCE VFR.
THURSDAY NIGHT THROUGH FRIDAY...MEDIUM CONFIDENCE. AREAS OF MVFR
POSSIBLE IN SCT SHOWERS AND TSTMS THU NIGHT AND AGAIN FRI
AFTERNOON. THERE COULD ALSO BE PATCHY IFR CIGS AND VSBYS DUE
STRATUS/FOG ALONG THE S COAST LATE THU NIGHT/EARLY FRI.
SATURDAY THROUGH SUNDAY...MEDIUM CONFIDENCE FOR VFR.
&&
.MARINE...
TONIGHT...
COLD FRONT WILL PUSH ACROSS THE WATERS ALONG AND AHEAD OF WHICH
THERE WILL BE CHCS FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE
THUNDERSTORMS MAY BE STRONG AND ASSOCIATED WITH GUSTY WINDS...
POTENTIALLY IN EXCESS OF SCA THRESHOLDS. DIFFICULT TO PINPOINT SO
WILL NOT BE ISSUING SCA...BUT SHOULD THREATS POSE THEMSELVES THEN
WILL ISSUE MARINE STATEMENTS ACCORDINGLY. SEAS TO REMAIN BELOW 5
FEET. S/SW WINDS SHIFTING OUT OF THE W/NW WITH THE COLD FRONTAL
PASSAGE. ALL OF THE ENERGY SHOULD BE E OF THE WATERS AFTER
MIDNIGHT.
WEDNESDAY...
HIGH PRES IN CONTROL. W/NW WINDS...MAY SEE AN OCCASIONAL GUST
AROUND 15 KTS DURING THE AFTN PD. SEAS TO REMAIN BELOW 5 FEET.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
LOOKS LIKE A FAIRLY QUIET PERIOD FOR WINDS AND SEAS...EXCEPT FOR
POSSIBLE GUSTY WINDS IN VICINITY OF ANY TSTMS LATE FRI/FRI EVE.
THERE COULD ALSO BE PATCHY FOG ALONG THE S COAST WATERS LATE THU
NIGHT AND EARLY FRI MORNING.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
CTZ002>004.
MA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
MAZ002>016-026.
NH...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
NHZ011-012-015.
RI...SEVERE THUNDERSTORM WATCH UNTIL 10 PM EDT THIS EVENING FOR
RIZ001>004.
MARINE...NONE.
&&
SYNOPSIS...SIPPRELL/BELK
NEAR TERM...SIPPRELL
SHORT TERM...SIPPRELL
LONG TERM...BELK
AVIATION...SIPPRELL/BELK
MARINE...SIPPRELL/BELKHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 258 PM EDT TUE JUL 26 2011 CTZ002>004-MAZ002>016-026-NHZ011-012-015-RIZ001>004-271900- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI- 258 PM EDT TUE JUL 26 2011 ...SEVERE THUNDERSTORM WATCH 687 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND NORTHERN RHODE ISLAND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. MAZ017>024-RIZ005>008-271900- NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 258 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. THERE IS A RISK OF SCATTERED STRONG TO SEVERE THUNDERSTORMS THIS EVENING. STRONG AND GUSTY WINDS MAY LEAD TO LOCALIZED WIND DAMAGE. A FEW STORMS COULD ALSO CONTAIN HAIL. THESE STORMS WILL MOVE QUICKLY WEST TO EAST AND BE OFFSHORE NO LATER BY MIDNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. ANZ230>237-250-251-254>256-271900- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 258 PM EDT TUE JUL 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. THUNDERSTORMS WILL IMPACT THE WATERS BY DUSK AND CONTINUE NO LATER THAN MIDNIGHT. GUSTY WINDS WILL BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1136 AM EDT TUE JUL 26 2011 CTZ002-003-MAZ002>004-008>011-026-NHZ011-012-015-261800- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- INCLUDING THE CITIES OF...HARTFORD...WINDSOR LOCKS...UNION... VERNON...CHARLEMONT...GREENFIELD...ORANGE...BARRE...FITCHBURG... CHESTERFIELD...BLANDFORD...AMHERST...NORTHAMPTON...SPRINGFIELD... AYER...JAFFREY...KEENE...MANCHESTER...NASHUA...PETERBOROUGH... WEARE 1136 AM EDT TUE JUL 26 2011 ...STRONG TO SEVERE THUNDERSTORMS LIKELY THIS AFTERNOON AND EARLY EVENING... A COLD FRONT MOVING ACROSS NEW YORK STATE THIS MORNING WILL TRIGGER STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON AND EARLY EVENING ACROSS NORTHERN CONNECTICUT...INCLUDING THE GREATER HARTFORD AREA...WESTERN AND CENTRAL MASSACHUSETTS INCLUDING THE GREATER SPRINGFIELD AND WORCESTER AREAS...EXTENDING NORTHWARD INTO SOUTHWEST NEW HAMPSHIRE INCLUDING JAFFREY...KEENE... MANCHESTER AND NASHUA. A LINE OF THUNDERSTORMS WILL MOVE ACROSS THIS AREA FROM WEST TO EAST THIS AFTERNOON WITH THE MAIN HAZARDS BEING STRONG TO DAMAGING WINDS...LARGE HAIL AND BRIEF HEAVY DOWNPOURS. THE PROBABILITY OF STRONG TO SEVERE THUNDERSTORMS IS GREATEST ACROSS NORTHWEST MASSACHUSETTS INTO SOUTHWEST NEW HAMPSHIRE. THUNDERSTORMS WILL DIMINISH AROUND OR SHORTLY AFTER SUNSET. NOCERA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 410 PM EDT TUE JUL 26 2011 MAZ003-004-010-262115- EASTERN FRANKLIN MA-EASTERN HAMPSHIRE MA-NORTHERN WORCESTER MA- 410 PM EDT TUE JUL 26 2011 AT 410 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL 2 MILES SOUTH OF DEERFIELD...OR ABOUT 5 MILES SOUTH OF GREENFIELD...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...MONTAGUE...LEVERETT...WENDELL... SHUTESBURY...PELHAM...NEW SALEM...PETERSHAM...PHILLIPSTON... HARDWICK...TEMPLETON AND BARRE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4257 7196 4225 7219 4248 7265 4258 7259 NOCERA
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
418 PM EDT TUE JUL 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM TSTM WND DMG 2 NE HUNTINGTON 42.25N 72.86W
07/26/2011 HAMPSHIRE MA TRAINED SPOTTER
TREES DOWN AT LITTLEVILLE DAM
0355 PM TSTM WND DMG WORTHINGTON 42.42N 72.93W
07/26/2011 HAMPSHIRE MA TRAINED SPOTTER
TREES AND WIRES DOWN ON RIVER ROAD
&&
123The Brookhaven radar (KOKX), 104 km away, was scanning. The volume nearest the first event began at 20:31 UTC.
5 thunderstorm wind, 1 hail. Local standard time, as filed.
Large branches and wires on Taylor Road were downed by thunderstorm winds. The Automated Surface Observing System at nearby Bradley International Airport (KBDL) recorded sustained wind speeds of 41 mph.
Many wires were downed by thunderstorm winds.
A tree on Route 66 was downed by thunderstorm winds.
Many trees in South Windham were downed by thunderstorm winds. Also, a large branch was downed onto the steps of town hall.
Numerous trees and wires in the Pleasant Street area were downed by thunderstorm winds. A few of these trees fell on houses. Trees and branches also were reported down on Route 6 and Riverside Drive. A rubber membrane roof was blown off an apartment house landing on Bridge Street. A tree fell onto a minivan on Windham Center Road. No one was injured, but one passenger was taken to the hospital for evaluation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2011Every state in 2011This day in weather historyWarnings in Connecticut, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337020, 337024, 337029, 337031, 337033, 337036.